Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Left arm pain on extension of arm, shampooing head. Taking simvastatant for cholesterol. Causes?

I am 67. For the last two weeks, for no reason, (that I am aware of) my left arm really hurts when I extend it straight out in front of me and when I shampoo the right side of my head. However, I can swing my arms like a golf club without pain. I quit taking simvastatant for cholesterol because a side affect was muscle or joint pain.
Asked On : Tue, 1 Jan 2013
Answers:  1 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

If you have quit taking simvastatin recently (within a month or less) and have been experiencing left arm pain, it could be a possible side effect of simvastatin. It requires some time for the muscles to get back to their normal function if they got damaged.

Another cause could be arthritis of left arm. If you do not have any heart problem (or other health problem); such pain could not be worrisome.

Take oral painkillers and apply local analgesics together with warm clothing.

If no improvement or you notice any unusual symptom, please consult a rheumatologist.
All the best!
Answered: Tue, 17 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor